MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Nervous System Problem (4426); Insufficient Information (4580)
Date of Event 06/08/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a patient death.The patient was undergoing aneurysm treatment, implanted spring coil and blood flow diversion dense mesh stent.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unknown aneurysm.Aneurysm dimensions, blood flow and tortuosity was unknown.The cause of the patient¿s death was unknown.It was unknown if dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure was unknown.The catheter was flushed as indicated in the ifu.Additional information received reported that the date of death was unknown.The cause of the patient¿s death was unknown.No equipment malfunction during the operation was identified.It was unknown if the patient followed the doctor's instructions and take relevant medications after the operation.Additional information received reported that the patient was being treated for an internal carotid artery aneurysm near the internal carotid artery ophthalmic artery.The cause of death was unknown.The full procedure, complications during the procedure and when the patient died was unknown.The post procedure angiographic record was not available.It was unknown if any medtronic devices were responsible for the patient¿s death, doctors following order or if was dapt taken.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20213600
Report Number2029214-2024-01582
Device Sequence Number7202625
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB423940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/13/2024
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age54 YR
Patient SexFemale